This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.
suboxone for opiate withdrawl(withdrawal) CONSTIPATION
im on suboxone 8mg/2mg 2 times a day to stop the perc abuse for almost a year.. here is my problem i realized this constipation is getting pretty serious today. Its been like 6 days since a movement and i have been eating at least 2 times a day. I know it has to be from the suboxone but if i stop takeing it i will have sever withdrawls with is worse than this constipation but how long can this go on until its dangerous my stomache is starting to sting on the left side and urinating is getting more difficult. What should i do. even if i were to stop the sub it is still in my system for like 2 more days. i need major poop advice lol.
Constipation is always a big issue even with suboxone. i would start taking miralax everyday. It will help keep you regulated and it is a stool softener. Make sure you eat plenty of fiber and drink lots of water. 6 days is a long time and if you don't go soon i would contact your dr. I had a dr tell me one time that i should never go more than 6 days without a bowel movement. Have you tried any laxatives like ducolax? If you have and they are not working then i would definitely call your dr espicially since you are having other issues with it. The miralax is a powder and you can take a capful everyday. Well, i am not a dr but my daughters pediatrician has my little one taking a capful a day for her constipation issues. Hope everything works out for you.
Well this may sound like i have lost the one and only marble i have left but years ago i was hospitilized and i couldnt go so this wise old nurse brought a rocking chair in to my room and told me to rock....so i did, and i went. I still do this whenever i cant go. It may all be in my head but it works for me.....sara
If you haven't gone in six days, it IS serious! Call your doctor please. the body naturally eliminates it's toxic waste through...well, using the potty. If you are backed-up then the toxins are remaining in your body. That can't be good.
Please call your doctor and let us know how you make out.
also....we have a close family friend who was taking percs for cancer and she got backed up and didn't take stool softeners..she's not very happy with her colostomy after they removed much of intestine due to the back up.
I'm going to strongly agree with jlb191. I think Miralax is a wonder product!! For the longest time I took milk of magnesia but 2 years ago I was hospitalized for an infection and Miralax was what the doctor gave me and I've been on it ever since. I'm more regular now than I ever was in my entire life. Good stuff!!
i take suboxone and find that 1 or 2 acidophilus capsules per day eliminated that problem without any cramping or loose or painful bowel movements. hope this helps!
oh it's a supplement found wherever vitamins are sold. good luck!
If you have been on suboxone for a year, then your body should have adjusted to the medication a long time ago. You should not be having this problem at this point, but if you are, the Miralax does work well. I do agree with IBKleen though, 6 days is a long time and you probably should call your doctor, there could be something more serious going on.
Miralax is terrific. You can actually use it twice a day if needed. The fact that you haven't gone in 6 days sounds more like you're impacted than just constipated. If that's the case, the Miralax may not be enough. It's great to take it regularly if you're prone to constipation from narcotics or other reasons. You could also talk to the pharmacist. You can buy stuff over the counter that they use when you're prepping for a colonoscopy. It almost always makes you go. They give it often in rehab when people get backed up. Also, as icky as it sounds, enemas work. Call your doctor and find out what he recommends. They can take an x-ray to find out whether you're impacted or if you have some type of obstruction. Once you find out what's going on for sure, they can tell you how best to treat it. But it is something you should take care of right away.
People on narcotics long-term are often told to take stool softeners.
I was on methadone for 3 plus yrs and my body NEVER became accustomed to opiates...(salsinator) and Lots of opiate users have constipation as long as they are using...I found Senecott works well. BE CAREFUL! chronic constipation can cause a myriad of VERY serious problems!!
Take 4 tablespoons of Epson salt disolve it in 8oz of very warm water and drink it. In between 30 mins and 2 hours ( may give it 4 since your probably really stopped up) usually within an hour you will blow out 5 pounds. Your first poo to come out will probably be very hard. I'm sorry if this is gross but you may have to manually help it come out. Use gloves. Sorry so graphic. Please take air freshener, a candle and anything else that can kill the funk of week old poo. Advise no one to use the bathroom for at least 30 mins. Oh and you will be there a while so take something to read. The day after you do this start taking stool softeners daily so you wont end up like this again. If stool softeners aren't enough take miralax daily.
This is why I dumped subs cold turkey. It is sat am. I took my last sub last sat am. Very tough week, but my sex drive as well as my stool regularity have gone back to normal. Taking stool softners is a no brainer now, but i ignored it for so long that I developed roseacea on my face and boils down the sides of my torso. The bolls were the biggest reason for me to jump off. The sleeplessness and the anxiety are getting to me however. Can't wait until next sat, as I should be normal again!!!
I have felt your pain, literally! I have always had a hyper sensitive GI system, but during my use and maintenance treatment I was the KING of constipation! (What a title eh?)
During my methadone treatment, I was always stopped up, and nothing seemed to help once it got past that point of no return. I once landed myself in the ER, as I went 6 weeks between using the restroom. The pain was unbearable, and upon taking a chest and stomach xray, the doc walked in with a serious look on his face and said "Henry, no joke-you are full of ****" My intestines were so full that it was compressing my heart and lungs causing difficulty breathing and arrhythmia.
Of course he said "We'll do an enema" Now did this guy really think that I was going to go 6 weeks without S****** and not try that myself? He didnt listen, and the enema did nothing but make it hurt worse. They ended up giving me an IV medication used in labor and delivery to induce contractions...totally strange I know, but it worked. Happy to say that I walked out of there 16.8lbs lighter. :-)
I was given a script of GO-Lytely to make sure I was totally cleaned out. Its a big gallon jug with powder in it that you mix with water and drink, it tastes vile, but works. It should be called GO-Heavy!!!!
Stool softeners can help long term AFTER you pass the initial blockage... but make sure you are getting a stool softener ONLY-No laxative. Long term laxative use can cause some serious problems that you dont want to deal with.
Mira-lax is great, kinda pricey but it is a stool softener itself and works by increasing water absorbtion in the stool to make it softer. Im not sure about long term use, but ask your doc or pharmacist. Its a tasteless powder that can be mixed in any drink once a day.
Walking also helps... walking at least a mile a day made things a bit easier for me.
Even during my sub treatment, I was only a once a week kinda guy. Most people said that was aweful and unhealthy. To be honest, I found it quite convienient. :-P With all the travelling I do for work and all.... lol I was checked by my doc regularly, and had frequent blood draws to check for any toxin levels to be on the safe side.
24 Days off the sub now, and my god do I have the opposite problem now! Even still! Guess its my bodies way of fighting back!
Just wanted to give you a few tips to get this under control while you can!
Henry~ I'm laughing so hard...I know it's not funny...but you have to admit you're pretty humorous.
You were pretty much in CHF except not with fluid !!!!! OHHHHHHHHH...let's try an enema! I can't believe THAT didn't tickle your tonsils!!!
Best of luck to everyone trying to go....Mellie's advice was great!
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.